Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 37, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 24, 1995, 12:55 PM EDT for Flagler County, Florida. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Apr 24, 1995, 12:55 PM EDT (16:55 UTC)
- Expired
- Apr 24, 1995, 1:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 241656 SVRDAB FLC035-241745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1255 PM EDT MON APR 24 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...NORTHERN FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM OVER THE NORTHERN PART OF FLAGLER COUNTY...ABOUT 10 MILES NORTHWEST OF FLAGLER BEACH. THIS SEVERE THUNDERSTORM WAS MOVING EAST 30 MPH AND WILL BE CROSSING THE COASTLINE BETWEEN FLAGLER BEACH AND MARINELAND. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:35 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 24, 9:35 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 933 AM EDT MON APR 24 1995 ATTM 88D INDICATING INCREASED INTENSITY IN ACTIVITY AHEAD OF CDFRNT. THE FRNT ITSELF CONTINUES TO DRIFT SLOWLY SE WITH MAIN TRW THREAT FOR LATER THIS AFTERNOON NORTH CENTRAL. TBW MORNING SOUNDING CAPPED AND BUT MODIFYING FOR FORECASTED SFC TEMPS MID 80S INDC SOME POTENTIAL FOR SCT SHOWERS AND THUNDERSTORMS IN FA. WINDS MAY BE A BIT STRONGER THAN CURRENT 10 TO 15 BASED ON TBW AND PBI 1 AND 2 KFT WINDS...WL INDC 15 WITH GUSTS TO 20 ALL AREAS. OTHERWISE NO CHANGES. @1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA @2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE BKC
In the hours before
Special weather statement, Apr 24, 11:14 AM EDT, 1 hour 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-241630- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1112 AM EDT MON APR 24 1995 ...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK... A COLD FRONT OVER NORTH CENTRAL FLORIDA CONTINUES TO DRIFT SLOWLY SOUTHEASTWARD AND WILL MOVE OVER CENTRAL FLORIDA TONIGHT. ALTHOUGH THE ENVIRONMENT IS NOT VERY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT...THE AREA AHEAD AND ALONG THIS COLD FRONT REMAINS UNSTABLE. AS A RESULT SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE FRONT. AS THE FRONT CONTINUES SOUTHEAST SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EAST CENTRAL FLORIDA AREA BY LATE THIS AFTERNOON...WITH ONLY A SLIGHT RISK OF ANY SEVERE THUNDERSTORMS. FOR MARINE INTERESTS...WINDS OVER THE CENTRAL FLORIDA COASTAL WATERS ARE ALREADY MODERATELY STRONG. STRONGER GUSTY WINDS WITH SHARP WIND DIRECTIONS CHANGES CAN BE EXPECTED IN AND NEAR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. THE MAIN THREAT OF SHOWER AND THUNDERSTORM ACTIVITY WILL BE IN THE AREA FROM FLAGLER BEACH BEGINNING AROUND 1 PM TO CAPE CANAVERAL LATE THIS AFTERNOON. MARINERS SHOULD REMAIN ALERT FOR UPDATED WEATHER INFORMATION THROUGHOUT THIS AFTERNOON. BKC
Special weather statement, Apr 24, 12:30 PM EDT, 25 minutes before
FLZ038-501-241730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1230 PM EDT MON APR 24 1995 ...STRONG THUNDERSTORMS APPROACHING FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR SHOWS A CLUSTER OF STRONG THUNDERSTORMS THAT WILL BE MOVING INTO THE EXTREME WEST PART OF FLAGLER COUNTY WITHIN THE NEXT 15 TO 30 MINUTES. THESE THUNDERSTORMS WERE MOVING RAPIDLY EAST 30 MPH AND WILL BE MOVING OVER THE COASTAL WATERS BETWEEN 100 PM AND 130 PM. BOATERS FROM MARINELAND SOUTH TO FLAGLER BEACH SHOULD BE ALERT FOR HIGH WINDS AND ROUGH SEAS IN THE VICINITY OF THESE STRONG THUNDERSTORMS. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATI8ON.
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.